Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 62, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 8, 2012, 6:33 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2012, 6:33 PM EDT (22:33 UTC)
- Expired
- Sep 9, 2012, 6:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
384 WHUS73 KGRR 082233 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 633 PM EDT SAT SEP 8 2012 LMZ849-090645- /O.NEW.KGRR.SC.Y.0062.120908T2233Z-120909T1000Z/ PENTWATER TO MANISTEE MI- 633 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. * WINDS...WEST 15 TO 25 KNOTS BECOMING NORTH. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-090645- /O.CON.KGRR.SC.Y.0061.000000T0000Z-120909T1000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 633 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS BECOMING NORTH 10 TO 20 KNOTS OVERNIGHT AND CONTINUING SUNDAY. * WAVES...3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-090645- /O.CON.KGRR.SC.Y.0061.000000T0000Z-120909T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 633 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS BECOMING NORTH 10 TO 20 KNOTS LATE TONIGHT AND CONTINUING SUNDAY. * WAVES...4 TO 6 FEET TONIGHT AND 3 TO 5 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
408 WHUS73 KGRR 090147 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 947 PM EDT SAT SEP 8 2012 LMZ849-091000- /O.CON.KGRR.SC.Y.0062.000000T0000Z-120909T1000Z/ PENTWATER TO MANISTEE MI- 947 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTH. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-091000- /O.CON.KGRR.SC.Y.0061.000000T0000Z-120909T1000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 947 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS BECOMING NORTH 10 TO 20 KNOTS OVERNIGHT AND CONTINUING SUNDAY. * WAVES...3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-091000- /O.CON.KGRR.SC.Y.0061.000000T0000Z-120909T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 947 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS BECOMING NORTH 10 TO 20 KNOTS LATE TONIGHT AND CONTINUING SUNDAY. * WAVES...4 TO 6 FEET TONIGHT AND 3 TO 5 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
122 WHUS73 KGRR 090740 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 AM EDT SUN SEP 9 2012 LMZ849-091545- /O.EXT.KGRR.SC.Y.0062.000000T0000Z-120909T2200Z/ PENTWATER TO MANISTEE MI- 340 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-091545- /O.EXT.KGRR.SC.Y.0061.000000T0000Z-120909T2200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 340 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KNOTS BECOMING NORTH 10 TO 20 KNOTS OVERNIGHT AND CONTINUING SUNDAY. * WAVES...3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-091545- /O.CON.KGRR.SC.Y.0061.000000T0000Z-120909T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 340 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KNOTS BECOMING NORTH 10 TO 20 KNOTS LATE TONIGHT AND CONTINUING SUNDAY. * WAVES...4 TO 6 FEET TONIGHT AND 3 TO 5 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
938 WHUS73 KGRR 091501 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1101 AM EDT SUN SEP 9 2012 LMZ849-092200- /O.CON.KGRR.SC.Y.0062.000000T0000Z-120909T2200Z/ PENTWATER TO MANISTEE MI- 1101 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST WIND 10 TO 15 KNOTS BECOMING NORTH 15 TO 25 KNOTS BY MID AFTERNOON. WINDS WILL BECOME NORTHEAST 5 TO 10 KNOTS AFTER MIDNIGHT. * WAVES...2 TO 4 FEET WILL SUBSIDE TO 1 TO 2 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>848-092200- /O.CON.KGRR.SC.Y.0061.000000T0000Z-120909T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI- 1101 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST 5 TO 10 KNOTS BECOMING NORTH 20 TO 25 KNOTS BY MID AFTERNOON...BECOMING NORTHEAST 5 TO 15 KNOTS BY MIDNIGHT. * WAVES...1 TO 3 FEET BUILDING TO 3 TO 5 FEET THIS AFTERNOON... SUBSIDING TO 1 TO 2 FEET BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
514 WHUS73 KGRR 091801 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 201 PM EDT SUN SEP 9 2012 LMZ844>846-100215- /O.EXT.KGRR.SC.Y.0061.000000T0000Z-120910T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 201 PM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...NORTH 20 TO 25 KNOTS...BECOMING NORTHEAST 5 TO 15 KNOTS BY MORNING. * WAVES...3 TO 5 FEET THIS AFTERNOON... SUBSIDING TO 1 TO 2 FEET BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ849-092200- /O.CON.KGRR.SC.Y.0062.000000T0000Z-120909T2200Z/ PENTWATER TO MANISTEE MI- 201 PM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KNOTS BECOMING NORTHEAST 5 TO 10 KNOTS AFTER MIDNIGHT. * WAVES...2 TO 4 FEET WILL SUBSIDE TO 1 TO 2 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-092200- /O.CON.KGRR.SC.Y.0061.000000T0000Z-120909T2200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 201 PM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 20 TO 25 KNOTS...BECOMING NORTHEAST 5 TO 15 KNOTS BY MIDNIGHT. * WAVES...3 TO 5 FEET THIS AFTERNOON... SUBSIDING TO 1 TO 2 FEET BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
770 WHUS73 KGRR 091906 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 PM EDT SUN SEP 9 2012 LMZ849-092200- /O.CON.KGRR.SC.Y.0062.000000T0000Z-120909T2200Z/ PENTWATER TO MANISTEE MI- 306 PM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KNOTS BECOMING NORTHEAST 5 TO 10 KNOTS AFTER MIDNIGHT. * WAVES...2 TO 4 FEET WILL SUBSIDE TO 1 TO 2 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-092200- /O.CON.KGRR.SC.Y.0061.000000T0000Z-120909T2200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 306 PM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KNOTS...BECOMING EAST 5 TO 15 KNOTS TOWARD DAYBREAK. * WAVES...2 TO 4 FEET THIS AFTERNOON... SUBSIDING TO 1 TO 2 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-100315- /O.CON.KGRR.SC.Y.0061.000000T0000Z-120910T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 306 PM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS...BECOMING EAST 5 TO 15 KNOTS TOWARD DAYBREAK. * WAVES...3 TO 5 FEET... SUBSIDING TO 1 TO 2 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 3:06 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 8, 3:06 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
306 PM EDT SAT SEP 8 2012
.SYNOPSIS...
ISSUED AT 252 PM EDT SAT SEP 8 2012
EXPECT SHOWERS AND ISOLATED THUNDERSTORMS NEAR LAKE MICHIGAN
TONIGHT. THAT ACTIVITY WILL DIMINISH BY MID MORNING SUNDAY.
OTHERWISE EXPECT COOLER WEATHER TO PREVAIL INTO THE BEGINNING OF
THE WEEK. A WARMING TREND WILL BEGIN BY TUESDAY THAT WILL LAST
INTO THE END OF THE WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 252 PM EDT SAT SEP 8 2012
THE PRIMARY FORECAST CONCERN IS THE AREA OF SHOWERS MOVING
SOUTHEAST FROM WESTERN UPPER MICHIGAN AND HOW IT WILL IMPACT
SOUTHWEST LOWER MICHIGAN OVERNIGHT AS IT MOVES THROUGH.
OTHERWISE...I EXPECT TEMPERATURES TO FALL INTO THE 30S NEAR ROUTE
10 EAST OF THE LAKE SHORE SUNDAY NIGHT. AN EARLY TASTE OF FALL FOR
SURE.
A STRONG SHORTWAVE... WELL DEFINED ON THE WATER VAPOR LOOPS...
WILL CONTINUE TO DROP SOUTHEAST CROSSING SOUTHWEST LOWER MICHIGAN
DURING THE EARLY EVENING HOURS. THERE IS A 130 KNOT JET EXIT
REGION THAT CROSSES SOUTHERN LAKE MICHIGAN JUST BEFORE MIDNIGHT
ASSOCIATED WITH FEATURE. THIS JET CORE IS ROTATING AROUND THE BASE
OF THE CLOSED 300 MB LOW THAT IS ALSO ASSOCIATED WITH THIS
FEATURE. BOTH THE NAM12 AND HRRR RUC SUGGEST A MESO-LOW FEATURE
WILL DEVELOP ON THE EAST SIDE (MICHIGAN SIDE)OF THE LAKE AN TRACK
SOUTH THROUGH THE NIGHT ENHANCING THE CONVERGENCE OVER THE LAKE.
GIVEN THE 850 MB TO LAKE TEMP DIFFERENCE IS NEAR 15C. BUFKIT SHOWS
THE EQUILIBRIUM LEVEL OVERNIGHT WILL APPROACH 30000 FT AGL WITH
NEARLY 2000 J/KG OF LAKE EDUCED CAPE. I AM THINKING THIS IS
ENOUGH FOR SCT TO ISOLATED THUNDERSTORMS. LOCALLY HEAVY SHOWERS
SHOULD BE EXPECTED. THAT THINKING IS CONFIRMED BY THE SPC SREF.
NEARLY ALL OF THIS WILL MOSTLY BE OVER LAKE MICHIGAN AND WEST OF
US-131 WHERE THE LAKE EDUCED INSTABILITY WILL BE A FACTOR. INLAND
OF THAT EXPECT PARTLY CLOUDY SKIES WITH POSSIBLY A PASSING SHOWER
AS THE UPPER WAVE MOVE THROUGH.
ONCE THIS FEATURE EXITS THE AREA MID TO LATE MORNING SUNDAY THE
UPPER RIDGE BUILDS IN THROUGH TUESDAY. THERE WILL BE ENOUGH
INSTABILITY YET FOR ISOLATED SHOWERS SOUTH OF ROUTE 10 AND EAST OF
US-131 SUNDAY AFTERNOON SINCE THE UPPER JET WILL NOT BE EAST OF
THERE YET.
SUNDAY NIGHT WITH SURFACE HIGH PRESSURE OVER THE AREA WINDS WILL
BE LIGHT AND SKIES CLEAR. I EXPECT LOWS IN THE MID 30S OVER OUR NE
CWA AND LOWER TO MID 40S ELSEWHERE. A SLOW WARMING TREND FOLLOWS
THEN WITH MOSTLY CLEAR SKIES THROUGH TUESDAY NIGHT.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 305 PM EDT SAT SEP 8 2012
WE/LL START TO WARM UP AGAIN TUESDAY AS THE HIGH MOVES TOWARD NEW
ENGLAND. THE NEXT COLD FRONT WILL LIKELY MOVE ACROSS THE CWA
THURSDAY NIGHT OR FRIDAY. INSTABILITY DOESN/T LOOK VERY IMPRESSIVE
WITH THIS NOR DO THE MOISTURE TRANSPORT VECTORS. AS A RESULT I
CAN/T SEE MUCH MORE THAN SLIGHT CHC POPS AT THIS POINT. THERE IS A
COMPACT SHORT WAVE ASSOCIATED WITH THIS AND THAT MAY BOOST PCPN
CHANCES INTO SATURDAY...BUT GIVEN THE SFC RIDGING MOVING IN AT
THAT POINT...PCPN AMOUNTS AND CHANCES LOOK MEAGER.
TEMPS WILL CLIMB TO AROUND 80 PRIOR TO FROPA AND THAN BACK INTO THE
70S BY THE WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 146 PM EDT SAT SEP 8 2012
THERE IS CERTAINLY A DIURNAL LOOK TO THE CU FIELD AND WE/LL SEE
ISOLD SHRA DIMINISH TOWARD SUSET AND SKIES WILL BECOME CLR-SCT.
HOWEVER STRATOCU WILL INCREASE LATE TONIGHT AS THE NEXT COLD FRONT
DROPS SOUTH. WINDS WILL VEER TO THE NNW 12Z-15Z AND CIGS SHOULD
DEVELOP AROUND 4K FT.
&&
.MARINE...
ISSUED AT 252 PM EDT SAT SEP 8 2012
I WILL CONTINUE THE SMALL CRAFT ADVISORIES AS IS INTO SUNDAY. IT
SHOULD BE NOTED THAT THERE CURRENTLY ARE GUSTY WINDS BEHIND THE
TROUGH AT THE SURFACE OVER NE MINNESOTA. THE HRRR RUC SHOWS AN
AREA OF 40 TO 50 KNOT WINDS OVER THE CENTRAL PART OF LAKE MICHIGAN
JUST BEHIND THE THROUGH OVERNIGHT. SO IN THE NEAR SHORE WATERS
EXPECT WINDS TO INCREASE SIGNIFICANTLY LATER TONIGHT FOR A FEW
HOURS BEHIND THE THROUGH. ALL OF THIS WILL END FROM NORTH TO SOUTH
DURING THE DAY SUNDAY AS THE SYSTEM MOVES OUT.
&&
.HYDROLOGY...
ISSUED AT 252 PM EDT SAT SEP 8 2012
RIVERS WILL CONTINUE TO FALL SLOWLY THROUGH THIS COMING WEEK AS
IT IS EXPECTED TO BE DRY MOST OF THIS COMING WEEK. ANY RAINFALL
WE GET TONIGHT WILL ONLY BE NEAR THE LAKE SHORE AND THAT WILL NOT
IMPACT MOST OF RIVERS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ849.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR LMZ847-848.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LMZ844>846.
&&
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...93
AVIATION...93
HYDROLOGY...WDM
MARINE...WDMHazardous weather outlook, Sep 8, 3:05 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 305 PM EDT SAT SEP 8 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 305 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THROUGH TONIGHT SCATTERED HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEST OF US-131 TONIGHT. SEVERE WEATHER IS NOT EXPECTED EVEN SO THE STRONGER SHOWERS AND ISOLATED THUNDERSTORMS LIKELY WILL HAVE GUSTY WINDS WITH THEM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-091015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 305 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THROUGH TONIGHT SCATTERED THUNDERSTORMS AND POSSIBLE WATER SPOUTS ARE EXPECTED TONIGHT. EXPECT GUSTY WINDS AND INCREASED WAVE HEIGHTS WITH THE THUNDESTORMS. NORTHWEST WINDS OF 15 TO 30 KNOTS WILL PRODUCE WAVES OF 4 TO 8 FEET THIS EVENING AND 3 TO 6 FEET OVERNIGHT. THESE CONDITIONS WILL BE A HAZARD TO SMALLER CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES MAY REMAIN A HAZARD TO SMALLER CRAFT ON LAKE MICHIGAN FOR A GOOD DEAL OF SUNDAY BEFORE SUBSIDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE WDM
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.